Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 67, NWS Fort Worth, TX

November 4, 2022Hopkins County, Texas

NWS Fort Worth, TX issued this tornado warning at Nov 4, 2022, 6:28 PM CDT for Hopkins County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2022, 6:28 PM CDT (23:28 UTC)
Expired
Nov 4, 2022, 6:44 PM CDT
In force
16 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Hopkins County, TX

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Nov 4, 1:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

018 
WFUS54 KFWD 042328 RRA
TORFWD
TXC223-050000-
/O.NEW.KFWD.TO.W.0067.221104T2328Z-221105T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
628 PM CDT Fri Nov 4 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Hopkins County in north central Texas...

* Until 700 PM CDT.
    
* At 628 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Pleasant Grove, or 11 miles west of Winnsboro,
  moving northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Hopkins County, including the following locations...
  Cornersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3296 9531 3296 9551 3314 9535 3314 9531
TIME...MOT...LOC 2328Z 216DEG 36KT 3290 9548 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Gordon
1 follow-up statement
617 
WWUS54 KFWD 042344 RRB
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
644 PM CDT Fri Nov 4 2022

TXC223-042354-
/O.CAN.KFWD.TO.W.0067.000000T0000Z-221105T0000Z/
Hopkins TX-
644 PM CDT Fri Nov 4 2022

...THE TORNADO WARNING FOR SOUTHEASTERN HOPKINS COUNTY IS
CANCELLED...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.

LAT...LON 3296 9531 3296 9551 3314 9535 3314 9531
TIME...MOT...LOC 2343Z 216DEG 36KT 3304 9536 

$$

Prater

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 4, 1:33 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Nov 4, 1:33 PM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
133 PM CDT Fri Nov 4 2022

...New Long Term...

.SHORT TERM... /Issued 1148 AM CDT Fri Nov 4 2022/
/This afternoon through Saturday/

Highlights:

* Storms developing around 18Z
* Storm organization near or just west of the I-35/I-35W corridor
* Discrete storms possible ahead of the main line
* Damaging winds and hail primary threats with tornadoes
  possible, especially east of I-35/I-35W
* Fast moving storms ending from west to east during the afternoon
  and evening
* Cooler and drier tonight/Saturday

Strong low level warm air advection is ongoing late this morning
ahead of a deep low pressure system approaching rapidly from the
west. A strong cap of warm air remains in place just above 850 mb
per the 12Z and 15Z FWD sounding. Plenty of mid level instability
and moisture will result in elevated showers and a few
thunderstorms until the cap can break. Latest high res guidance
suggest the cap will break between 18Z and 19Z with storms
developing just ahead of a strong cold front, likely just west of
the I-35/I-35W corridor. Storms will become more organized along
the cold front as it moves steadily east through the afternoon
with the threat for more discrete storms also shifting east ahead
of the front. We still anticipate all modes of severe weather
possible with damaging wind and hail being the primary threats.
Shear profiles will also support some tornadoes, especially
across the eastern zones. The only good news is that the front
will be fast moving so storms will end quickly from west to east
this evening.

The upper low will lift quickly northeast tonight while much
cooler and drier air moves in from the north. Lows tonight will
drop into the upper 30s across the northeast with mainly 40s
elsewhere. A breezy northwest wind will make it feel even cooler.
Wind speeds will decrease Saturday once surface high pressure
builds over the Southern Plains. Plenty of sun will allow
temperatures to warm into the 60s, except for lower 70s in the
west.

79

&&

.LONG TERM... /NEW/
Update:
There has not been much change in the details of the long term
forecast. The cold front, currently moving across Texas this
afternoon (Friday), will retreat as a warm front by Sunday night.
This will result in the quick return of mild temperatures and
higher humidity. Additionally, we still expect scattered showers
and thunderstorms to develop Sunday night into Monday across the
region. Otherwise, highs in the upper 70s to mid 80s are expected
through the week until a strong cold front arrives late Thursday
into Friday.

Garcia

Previous Discussion:
/Saturday Night and Beyond/

The upper level pattern will be somewhat progressive late weekend
through next week, as the trough responsible for today's
convection heads for the North Atlantic and an upper low begins to
deepen over the West Coast. Return flow will already be in place
at the start of the period as a lee-side trough strengthens ahead
of the West Coast low. This evening's cold front will eventually
return north as a warm front Sunday night into Monday, bringing a
surge of Gulf moisture with it. Isentropic lift near and north of
the front will generate scattered showers and perhaps a few
elevated storms after midnight Sunday night through the day on
Monday, making for a dreary start to the work week.

Precipitation should shut-down Monday night as the warm front
lifts north of the Red River. The upper low will meanwhile
advance east across the Desert Southwest on Tuesday, and Four
Corners area on Wednesday, eventually transitioning to an open
trough as it enters the Texas Panhandle on Thursday. Another
active period of convection is expected across the Plains Thursday
and Thursday night as a line of thunderstorms develops ahead of
the advancing upper trough, with activity being focused along an
attendant Pacific front. In contrast to today's expected weather
system, however, the strongest forcing for ascent will remain
north of the region, and North and Central Texas will be on the
southern edge of this convection. There could be a severe storm
or two near the Red River, but at this time severe weather appears
unlikely for the majority of the region.

Pops will remain fairly low at this time due to the meager lift
and modest convective parameters expected with the system. The
front, the upper trough, and what will likely be a band of
scattered showers and isolated storms should clear the area
sometime Thursday night. Clearing skies and subsidence in the wake
of the departing system should bring more nice weather in time
for next weekend.

30

&&

.AVIATION... /Issued 1148 AM CDT Fri Nov 4 2022/
/18Z TAFs/

The primary aviation weather concern today will be timing
thunderstorms. Some warm air advection showers are ongoing across
the Metroplex TAF sites and these should continue until about the
start of the TAF valid time. It does appear that 18Z until 23Z
will be the best window for all TAF sites to have thunderstorms
with storms exiting quickly to the east after 23Z to 00Z. MVFR
ceilings and visibility will also linger through the afternoon
until the front moves through, then ceilings will lift and scatter
this evening/overnight. VFR is expected Saturday with a mostly
clear sky.

A south to southeast wind in the 12 to 15 knot range along with
some gusts around 25 knots will turn to the northwest around 00Z,
remaining northwest overnight. Wind speeds will decrease
overnight/Saturday morning while becoming more westerly. Surface
high pressure will move quickly east of the region on Saturday,
allowing southerly winds to return.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    45  67  54  79  63 /  10   0   0   0  10
Waco                44  71  50  83  64 /  10   0   0   0  20
Paris               43  62  47  73  60 /  60   0   0   0  10
Denton              40  66  50  79  59 /   5   0   0   0   5
McKinney            41  65  49  77  60 /  20   0   0   0  10
Dallas              46  66  54  78  64 /  20   0   0   0  10
Terrell             45  66  50  78  63 /  50   0   0   0  20
Corsicana           47  69  52  80  66 /  40   0   0   0  20
Temple              44  71  49  82  64 /  10   0   0   0  10
Mineral Wells       41  72  50  83  58 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 4, 2:10 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
210 PM CDT Fri Nov 4 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
210 PM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Numerous thunderstorms are expected across the entire region this
afternoon and early evening. Some storms may become severe, with
large hail, damaging winds, and a few tornadoes. The best chances for
storms and highest severe weather threat will be along and east of
the Interstate 35 corridor. Heavy rain may also occur at times and
could cause localized flooding issues. Storms will end from west to
east late this afternoon and evening with the passage of a cold
front.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a slight chance of storms on Monday and again on Thursday,
but severe weather appears unlikely at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon primarily for locations
along and east of the Interstate 35 corridor..

In the hours before

Local storm report, Nov 4, 4:14 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 WSW BEDFORD           32.84N 97.14W
11/04/2022  E0.88 INCH       TARRANT            TX   PUBLIC

            PUBLIC REPORT OF NICKEL SIZED HAIL IN
            BEDFORD.

&&

HLR
Local storm report, Nov 4, 4:22 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     4 E LINCOLN PARK        33.22N 96.91W
11/04/2022                   DENTON             TX   TRAINED SPOTTER

            POWER POLES DOWN AT THE INTERSECTION OF 380E
            AND MAGNOLIA WITH A NEARBY GUST MEASUREMENT
            OF 54 MPH.

&&

HLR
Local storm report, Nov 4, 4:54 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             3 W WEST TAWAKONI       32.91N 96.08W
11/04/2022  E1.00 INCH       HUNT               TX   PUBLIC

            QUARTER SIZED HAIL REPORTED BETWEEN QUINLAN
            AND WEST TAWAKONI.

&&

HLR
Local storm report, Nov 4, 5:01 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             QUINLAN                 32.91N 96.13W
11/04/2022  E1.00 INCH       HUNT               TX   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED.

&&

HLR
Local storm report, Nov 4, 5:17 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             7 NNE POINT             33.02N 95.80W
11/04/2022  E1.75 INCH       HOPKINS            TX   PUBLIC

            GOLF BALL SIZE HAIL REPORTED.

&&

HLR
Local storm report, Nov 4, 5:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          5 SW SULPHUR SPRINGS    33.09N 95.66W
11/04/2022                   HOPKINS            TX   TRAINED SPOTTER

            SEVERAL REPORTS OF A TORNADO MOVING TOWARD
            I-30 NEAR SULPHUR SPRINGS, TX.

&&

HLR

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:05 PM CDTSevere Thunderstorm WarningFWDGrayson33 min
Nov 4, 1:41 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant50 min
Nov 4, 2:07 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant53 min
Nov 4, 2:29 PM CDTSevere Thunderstorm WarningFWDCollin, Denton31 min
Nov 4, 2:42 PM CDTTornado WarningFWDHill33 min
Nov 4, 2:47 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt58 min
Nov 4, 2:57 PM CDTTornado WarningFWDEllis, Hill, Navarro33 min
Nov 4, 3:02 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant43 min
Nov 4, 3:20 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant40 min
Nov 4, 3:24 PM CDTTornado WarningFWDEllis, Navarro36 min
Nov 4, 3:27 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman38 min
Nov 4, 3:44 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt, Lamar46 min
Nov 4, 3:44 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant46 min
Nov 4, 3:50 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson40 min
Nov 4, 3:54 PM CDTTornado WarningFWDEllis, Kaufman36 min
Nov 4, 3:56 PM CDTTornado WarningFWDFannin, Lamar49 min
Nov 4, 4:16 PM CDTTornado WarningFWDNavarro44 min
Nov 4, 4:28 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Kaufman, Rains, Van Zandt47 min
Nov 4, 4:29 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Fannin, Grayson, Rockwall, Tarrant46 min
Nov 4, 4:31 PM CDTTornado WarningFWDFreestone, Limestone, Navarro29 min
Nov 4, 4:38 PM CDTTornado Warning Tornado observedFWDLamar22 min
Nov 4, 4:43 PM CDTSevere Thunderstorm WarningFWDFalls, Limestone47 min
Nov 4, 4:44 PM CDTTornado WarningFWDHopkins, Hunt, Kaufman, Rains, Van Zandt31 min
Nov 4, 4:55 PM CDTTornado WarningFWDFreestone, Limestone, Navarro50 min
Nov 4, 5:07 PM CDTTornado Warning Tornado observedFWDHopkins, Hunt, Rains23 min
Nov 4, 5:15 PM CDTTornado WarningFWDHenderson, Kaufman, Van Zandt45 min
Nov 4, 5:17 PM CDTTornado WarningFWDFreestone, Limestone43 min
Nov 4, 5:23 PM CDTTornado Warning Tornado observedConsiderable damage threatFWDHopkins22 min
Nov 4, 5:24 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Fannin, Hunt, Rockwall66 min
Nov 4, 5:29 PM CDTTornado WarningFWDHenderson, Navarro46 min
Nov 4, 5:33 PM CDTTornado WarningFWDCollin, Hunt, Kaufman, Rockwall27 min
Nov 4, 5:37 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar53 min
Nov 4, 5:40 PM CDTTornado WarningFWDDelta, Hopkins, Lamar35 min
Nov 4, 5:56 PM CDTTornado WarningFWDHopkins, Rains, Van Zandt21 min
Nov 4, 6:08 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar37 min
Nov 4, 6:10 PM CDTTornado WarningFWDVan Zandt35 min
Nov 4, 6:28 PM CDTTornado WarningFWDDelta, Fannin, Hunt, Lamar16 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.